MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203783
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(b)(6).
 
Event or Problem Description
It was reported that during use of the footprint ulr 4.5 pk sut sl-plus the threads of footprint anchor broke when inserted into bone.Tied sutures over endobutton instead.The case was completed with a backup device without further issues, no harm to the patient, and no other companies products were used.There was a delay lesser than 30 minutes.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device, including the following: ¿ use of excessive force during insertion can cause failure of the suture anchor or insertion device.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
FOOTPRINT ULR 4.5 PK SUT SL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11405537
Report Number1219602-2021-00429
Device Sequence Number14594481
Product Code MBI
UDI-Device Identifier00885554029406
UDI-Public00885554029406
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number72203783
Device Catalogue Number72203783
Device Lot Number2018743
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;